Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 222, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 18, 2022, 5:56 PM CDT for 4 counties in Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2022, 5:56 PM CDT (22:56 UTC)
- Expired
- Jul 18, 2022, 6:34 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baldwin County, AL, Clarke County, AL, Escambia County, AL, Monroe County, AL
The radar
The Mobile radar (KMOB), 78 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2343 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
733
WUUS54 KMOB 182256
SVRMOB
ALC003-025-053-099-190000-
/O.NEW.KMOB.SV.W.0222.220718T2256Z-220719T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
556 PM CDT Mon Jul 18 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Monroe County in south central Alabama...
North central Baldwin County in southwestern Alabama...
South central Clarke County in southwestern Alabama...
Western Escambia County in south central Alabama...
* Until 700 PM CDT.
* At 556 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Jackson to 8 miles northeast of
McIntosh, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
McCullough, Uriah, I65 And CR 1, I65 And AL 21 and Poarch Creek
Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3127 8797 3127 8795 3131 8796 3131 8793
3134 8792 3133 8791 3132 8791 3140 8789
3139 8790 3140 8790 3150 8779 3129 8740
3126 8743 3124 8730 3100 8754 3100 8760
3095 8759 3092 8762
TIME...MOT...LOC 2256Z 310DEG 17KT 3143 8781 3133 8791
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
182
WWUS54 KMOB 182334
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
634 PM CDT Mon Jul 18 2022
ALC003-025-053-099-182343-
/O.CAN.KMOB.SV.W.0222.000000T0000Z-220719T0000Z/
Monroe AL-Baldwin AL-Clarke AL-Escambia AL-
634 PM CDT Mon Jul 18 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONROE...NORTH
CENTRAL BALDWIN...SOUTH CENTRAL CLARKE AND WESTERN ESCAMBIA COUNTIES
IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits. Therefore, the warning has been cancelled. However gusty
winds up to around 30 mph are still possible with these thunderstorms.
LAT...LON 3127 8797 3127 8795 3131 8796 3131 8793
3134 8792 3133 8791 3132 8791 3140 8789
3139 8790 3140 8790 3150 8779 3129 8740
3126 8743 3124 8730 3100 8754 3100 8760
3095 8759 3092 8762
TIME...MOT...LOC 2328Z 310DEG 17KT 3133 8767 3123 8777
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:04 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 18, 4:04 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Mobile AL 404 PM CDT Mon Jul 18 2022 .NEAR TERM UPDATE /Now Through Tuesday/...The general pattern of weak upper- level troughing over the Appalachians and strong upper-level ridging over the Rockies will continue through the near term period. At the surface, high pressure remains dominant over the Atlantic, with a ridge axis extending across the Florida peninsula and into the Eastern Gulf of Mexico. This will allow for southwesterly winds to be maintained through the period. PWATs through the afternoon will generally range from 1.5 to 1.8 inches, and with ample instability and weak flow aloft, expect a typical summertime pattern with scattered showers and thunderstorms popping up along the sea breeze boundary. In addition, a remnant outflow boundary from morning convection over Mississippi, which was associated with a weak surface trough/frontal boundary, is moving into our northwestern counties. PWATs along this boundary increase to around 2.0 to 2.2 inches. This feature will remain draped across the northern portions of our region through the remainder of the day, serving as a focus point for additional scattered to locally numerous showers and storms to develop during the late afternoon/early evening hours (especially as it interacts with the sea breeze). With DCAPEs around 1000 J/kg, cannot rule out a few stronger storms capable of producing gusty downdraft winds throughout the day today. Convection will decrease in both coverage and intensity during the evening hours, due to the loss of daytime heating. Tuesday will be fairly similar to today, although PWATs will remain rather elevated, at around 1.9 to 2.1 inches. Scattered showers and storms are expected to develop along the sea breeze during the late morning/early afternoon and push inland throughout the afternoon. Additional storms may also fire up along the weak surface trough as it remains draped across the northeastern portions of our region. Once again, a few stronger storms, capable of producing gusty winds will be possible. Highs for both today and Tuesday will be in the upper 80s along the coast and low to mid 90s inland. At this time, heat indices on Tuesday look to remain below Heat Advisory criteria, with values generally around 100-106 degrees. Lows tonight will be in the mid to upper 70s, with low 80s along the coast. Lastly, a LOW risk of rip currents will remain in place through the period. /96 && .SHORT TERM /Tuesday night Through Thursday night/...Starting to feel like a broken record talking about weak troughing over the area but the short term just keeps us locked in that pattern. Upper troughing centered over the Tennessee valley Tuesday night will slowly move east throughout the short-term leaving our area under weak southwesterly to westerly flow through Thursday. This weakness will keep PWATS in the 2 inch range with weak surface troughing slowly mixing out over the area. This pattern will support slightly higher rain chances each afternoon especially west of I-65 where better forcing is located. Most of the area will see high end chance pops with some likely POPs showing up west of I-65 for Wednesday and Thursday. Storms will mainly follow the standard diurnal pattern with showers developing near the coast during the morning then more storms re-developing inland in the afternoon. Storms will continue to pose the standard summertime threats of potentially gusty winds and heavy rainfall but no widespread impacts are expected. Temperatures will also be on the rise once the trough moves east. Highs will climb into the mid 90s and with the lingering moisture heat indices will likely approach 100 to 105 degrees. Lows will remain in the mid to upper 70s. One last thing to keep an eye on is with increasing southwesterly flow in association with the upper trough, rip current risk may be on the rise for the middle of the week. BB/03 && .EXTENDED TERM /Friday Through Monday/...We finally break the pattern we were in but unfortunately it will mean things will get toasty again. The upper trough discussed in the short term will progress eastward and is quickly replaced by upper ridging through the weekend and into early next week. PWATS will take a few days to mix out via subsidence processes and as a result POPS will slowly decrease through the weekend. The best rain chances will be Friday and Saturday when the remnants of whatever surface trough moves into the area will linger before completely washing out by Sunday. Sunday and Monday will be fully driven by high pressure as subsidence finally wins over. Storms will be much more scattered to isolated in nature and will likely be more confined to the seabreeze and any remnant outflow boundaries. The main talking point will likely be another round of hot weather with highs in the mid 90s all weekend and heat indices ranging in the 104 to 108 range. We will have to continue to monitor the potential for a heat advisory this weekend as we will likely get pretty close to criteria. Nonetheless, it will be back to uncomfortable and sweaty. BB/03 && .MARINE...A moderate southwesterly flow will persist through midweek. Isolated to scattered showers and thunderstorms can be expected each day. /96 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jul 18, 3:11 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
311 PM CDT Mon Jul 18 2022
ALZ054-182100-
Wilcox AL-
311 PM CDT Mon Jul 18 2022
...A strong thunderstorm will impact portions of northwestern Wilcox
County through 400 PM CDT...
At 310 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Magnolia, or 15 miles southeast of Linden,
moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern Wilcox
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3224 8741 3224 8739 3222 8739 3222 8737
3221 8737 3220 8736 3213 8734 3202 8738
3196 8744 3201 8762 3213 8762 3213 8752
3225 8752 3227 8744
TIME...MOT...LOC 2010Z 280DEG 16KT 3213 8763
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Jul 18, 4:26 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
426 PM CDT Mon Jul 18 2022
ALZ052-053-182230-
Clarke AL-Washington AL-
426 PM CDT Mon Jul 18 2022
...A strong thunderstorm will impact portions of northeastern
Washington and northwestern Clarke Counties through 530 PM CDT...
At 426 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles south of Coffeeville, or 16 miles
northwest of Jackson, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saint Stephens and Coffeeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3187 8788 3153 8778 3154 8814 3170 8819
3170 8809 3174 8809 3176 8810 3176 8812
3175 8814 3176 8814
TIME...MOT...LOC 2126Z 252DEG 11KT 3167 8810
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 18, 5:03 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
503 PM CDT Mon Jul 18 2022
ALZ052-053-182245-
Clarke AL-Washington AL-
503 PM CDT Mon Jul 18 2022
...A strong thunderstorm will impact portions of east central
Washington and central Clarke Counties through 545 PM CDT...
At 503 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Leroy, or near Jackson, moving east at 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jackson and Leroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3165 8770 3141 8762 3143 8765 3140 8771
3139 8771 3137 8801 3155 8805
TIME...MOT...LOC 2203Z 257DEG 13KT 3148 8795
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 18, 5:53 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
553 PM CDT Mon Jul 18 2022
ALZ052-053-055-059-262-190000-
Clarke AL-Baldwin Inland AL-Monroe AL-Escambia AL-Washington AL-
553 PM CDT Mon Jul 18 2022
...A cluster strong thunderstorms will impact portions of southwestern
Monroe, north central Baldwin, east central Washington, southeastern Clarke
and northwestern Escambia Counties through 700 PM CDT...
At 552 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 11 miles southeast
of Jackson to 9 miles east of McIntosh. Movement was southeast at 25
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McCullough, Uriah and Poarch Creek Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3134 8803 3153 8784 3131 8738 3128 8742
3126 8743 3126 8728 3095 8774
TIME...MOT...LOC 2252Z 313DEG 22KT 3140 8775 3128 8787
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:11 PM CDT | Special Weather Statement | MOB | Wilcox | 49 min |
| Jul 18, 4:26 PM CDT | Special Weather Statement | MOB | Clarke | 64 min |
| Jul 18, 5:03 PM CDT | Special Weather Statement | MOB | Clarke | 42 min |
| Jul 18, 5:53 PM CDT | Special Weather Statement | MOB | Monroe | 67 min |
| Jul 18, 6:11 PM CDT | Special Weather Statement | MOB | Monroe | 64 min |
| Jul 18, 6:25 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 65 min |
| Jul 18, 6:37 PM CDT | Special Weather Statement | MOB | Mobile | 53 min |
| Jul 18, 6:51 PM CDT | Special Weather Statement | MOB | Escambia | 54 min |
| Jul 18, 6:57 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 63 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.